Doctors Lounge - Nephrology AnswersBack to Nephrology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/09/2017.
Forum Name: Miscellaneous Nephrology Topics
|cancop - Thu Nov 13, 2008 12:07 pm||
Hi there, I was diagnosed with Systemic Lupus Erythematosus, with acute nephritis which has been in remission for about 5 years.. I am training for a body building competition and am exploring the possibility of taking the pro hormone called Epidrol. The reason I have chosen Epidrol is because I have done a lot of research and found that Epidrol seems to be one of the most Mild when is comes to negative side effects. I want to know if there is a direct risk with taking prohormones with my illness, aside from the commonly known side affects and risks with prohormones.
|Dr. Safaa Mahmoud - Fri Nov 14, 2008 1:39 pm||
The role of sex hormones in the development and organ affections IN systemic lupus is very complex. For example, female hormones are known to make women at higher risk for the disease activity while lower level of male hormones have the same effect in men.
So theoretically, any change in the level of sex hormones by the use of sex hormones supplements like testosterone, estrogen or even their antagonist would have an effect on the disease activity. Although a specific association between Epidrol and SLE activity has not been reported to my knowledge.
Before initiation of these supplements I would advise you to consult your doctor.
Hope you find this information useful.
Keep us updated.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.